MAUDE Adverse Event Report: MMJ SA DE CV(USD) MALLINCKRODT; TUBE, TRACHEAL (W/WO CONNECTOR)

MMJ SA DE CV(USD) MALLINCKRODT; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 86447
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Extubate (2402); No Information (3190)
Date of Event 09/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The balloon in the tube has popped during intubation.The patient required reintubation.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: the sample was received for evaluation.The reported event was confirmed.An inflation and deflation test is performed for all products.Once the part is inspected visually, then the instruction provides the guidelines to deflate the cuff.All manufacturing controls were found acceptable and effective to detect the reported event.Instructions for use (ifu) states that as these devices may have been subjected to handling, storage conditions or preparation which compromised functional integrity; each tube' cuff, pilot balloon and valve should be tested by inflation prior to use.If dysfunction is detected in any part of the inflation system, the tube should not be used.Initiating treatment using a tube already shown to have a dysfunction in the inflation system could.Various bony anatomical structures (e.G., teeth, turbinates) within the intubation routes or any intubation tools with sharp surfaces present a threat to maintaining cuff integrity.Care must be taken to avoid damaging the thin-walled cuffs during insertion which would create the need to subject the patient to the trauma of extubation and re-intubation.If the cuff is damaged, the tube should not be used.Do not overinflate cuff.Ordinarily, the cuff pressure should not exceed 25 cm h20.Maintaining a seal pressure at or below 25 cm h20.Overinflation can result in tracheal damage, rupture of the cuff with subsequent deflation, or in cuff distortion which may lead to airway blockage.The device history record was reviewed and no discrepancies were found.Information has been added to the database and trends will continue to be monitored.If information is provided in the future, a supplemental report will be issued.

Brand Name
MALLINCKRODT
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
MMJ SA DE CV(USD)
ave henequen no 1181 desarrol
ciudad juarez,mx 32590
MX  32590
MDR Report Key8055698
Report Number2936999-2018-00678
Device Sequence Number1914834
Product Code BTR
UDI-Device Identifier10884522005739
UDI-Public10884522005739
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K965132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86447
Device Catalogue Number86447
Device Lot Number18F0240JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer10/15/2018
03/13/2019
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date11/13/2018
04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;